Missouri, 2001

Hail and Damaging Winds in Missouri, August 29, 2001

August 29, 2001 · NWS EAX · 13 events in 5 counties and zones

7 thunderstorm wind, 6 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 29, 1:30 PM CST, 4 hours 20 minutes earlier.

Area forecast discussion, Aug 29, 1:30 PM CST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
230 PM CDT WED AUG 29 2001

MAIN FOCUS FOR THIS FORECAST IS ON PRECIP CHANCES THURSDAY AND
FRIDAY...AND TEMPS OVER THE WEEKEND.

LATEST VISIBLE IMAGERY SHOWS CUMULUS BUBBLING ON SOUTHERN EDGE OF
THE FORECAST AREA THIS AFTERNOON...WITH STORMS POPPING TO THE
SOUTHEAST IN EASTERN SECTIONS OF THE SGF CWA. COLD FRONT REMAINS
WELL TO THE NORTH...EXTENDING FROM WEST CENTRAL MN TO NORTHEAST CO.

IN THE IMMEDIATE SHORT TERM...LEANING TOWARD NO POPS IN THE ZONES
TONIGHT...BUT WILL MAKE LAST MINUTE CALL ON THE SOUTHEAST
ZONES...AND WATCH FOR STORM DEVELOPMENT/MOVEMENT FROM ROLLA/LEBANON
AREA. BASED ON CURRENT DEWPOINT TRENDS...AND FRONT REMAINING NORTH
OF THE REGION...STILL LOOKS LIKE UPPER 60S TO AROUND 70 LOOK GOOD
FOR MINS TONIGHT.

SURFACE FRONT STILL PROGGED TO MOVE THROUGH THE FORECAST AREA
THURSDAY EVENING AND FRIDAY MORNING AS UPPER TROUGH SHIFTS INTO
GREAT LAKES REGION. NO HUGE DIFFERENCES SHOWING UP BETWEEN BASIC
MODEL FIELDS TODAY. WILL LEAN TOWARD THE AVN...WHICH HAS SLIGHTLY
FASTER MOVEMENT WITH THE FRONT...AND SEEMS TO BE DOING A BETTER JOB
WITH MOISTURE RETURN/QPF OUTPUT...AS IT PICKED UP ON PRECIP THIS
AFTERNOON TO THE SOUTH.

EVEN WITH FASTER MOVEMENT OF FRONT...WILL LAG POPS UNTIL THURSDAY
AFTERNOON FOR THE SOUTHERN ZONES...WITH LACK ON DECENT FORCING.
OTHERWISE...CHANCE POPS OVER THE ENTIRE AREA FOR THURSDAY NIGHT
STILL LOOK GOOD. ALSO...WILL TRIM POPS FROM THE NORTHERN ZONES FOR
FRIDAY...AND CONTINUE TREND OF TAPERING POPS ELSEWHERE ON FRIDAY.

LATEST MRF/ECMWF INDICATES JUST A BRIEF SHOT OF COOLER AIR THROUGH
THE WEEKEND BEFORE TEMPERATURES REBOUND SOME EARLY NEXT WEEK AS
WESTERLIES SHIFT BACK TO THE NORTH.

MAV TEMPS LOOK TOO LOW SO WILL TREND MORE TOWARD FWC NUMBERS FOR
EARLY PERIODS.

THANKS FOR COORDINATION SGF...

.EAX...
KS...NONE.
MO...NONE.

MMT/PC

In the hours before

Special weather statement, Aug 29, 12:00 PM CST, 5 hours 50 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-043
>046-053-054-301100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT WED AUG 29 2001

FORECAST: NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. WARM AND
MUGGY CONDITIONS ARE EXPECTED THIS AFTERNOON WITH HEAT INDICES
APPROACHING 100 DEGREES.

OUTLOOK: THE THREAT OF THUNDERSTORMS WILL RETURN THURSDAY AND
FRIDAY. COOLER TEMPERATURES ARE EXPECTED FOR FRIDAY AND THROUGHOUT
THE WEEKEND.

ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT
HTTP://WWW.CRH.NOAA.GOV/EAX

18
Local storm report, Aug 29, 4:49 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
549 PM CDT WED AUG 29 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0650 PM    DRESDEN                   MO   .75 INCH HAIL
08/29/01   PETTIS                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

0650 PM    LA MONTE                  MO   .75 INCH HAIL
08/29/01   PETTIS                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

0700 PM    5 N SEDALIA               MO   WIND DAMAGE
08/29/01   PETTIS                         3 TO 4 EIGHT INCH
                                          DIAMETER TREES DOWNED.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0730 PM    4 N ARCHIE                MO   .75 INCH HAIL
08/29/01   CASS                           REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0736 PM    1 W HARRISONVILLE         MO   1 INCH HAIL
08/29/01   CASS                           REPORTED BY PUBLIC.

0740 PM    LIBERTY                   MO   65 MPH TSTM GUST
08/29/01   CLAY                           REPORTED BY STORM
                                          SPOTTER.

0755 PM    LAKE LOTAWANA             MO   WIND DAMAGE
08/29/01   JACKSON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0755 PM    LEES SUMMIT               MO   WIND DAMAGE
08/29/01   JACKSON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0805 PM    GRAIN VLY                 MO   WIND DAMAGE
08/29/01   JACKSON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0855 PM    EXCELSIOR SPGS            MO   WIND DAMAGE
08/29/01   CLAY                           TREE DOWN THROUGH ROOF
                                          OF HOUSE. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 6 hail. Local standard time, as filed.

Hail, Pettis

When
August 29, 5:50 PM CST
Where
Pettis County, Dresden
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
38.750, -93.350

Hail, Pettis

When
August 29, 5:50 PM CST
Where
Pettis County, La Monte
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
38.783, -93.433

Hail, Cooper

When
August 29, 6:00 PM CST
Where
Cooper County, 2 mi SE of Boonville
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.950, -92.700

Hail, Cooper

When
August 29, 6:00 PM CST
Where
Cooper County, 5 mi W of Wooldridge
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.900, -92.617

Thunderstorm Wind, Cooper

When
August 29, 6:00 PM CST
Where
Cooper County, 5 mi E of Boonville
Measured
57 kt (66 mph)
Reported by
GENERAL PUBLIC
Coordinates
38.967, -92.633

Tree blocking highway 90.

Thunderstorm Wind, Pettis

When
August 29, 6:00 PM CST
Where
Pettis County, 5 mi N of Sedalia
Measured
57 kt (66 mph)
Reported by
EMERGENCY MANAGER
Coordinates
38.767, -93.233

Hail, Cass

When
August 29, 6:30 PM CST
Where
Cass County, 4 mi N of Archie
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
38.533, -94.367

Hail, Cass

When
August 29, 6:36 PM CST
Where
Cass County, 1 mi W of Harrisonville
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.650, -94.367

Thunderstorm Wind, Clay

When
August 29, 6:40 PM CST
Where
Clay County, Liberty
Measured
57 kt (66 mph)
Reported by
TRAINED SPOTTER
Coordinates
39.250, -94.433

Thunderstorm Wind, Jackson

When
August 29, 6:55 PM CST
Where
Jackson County, Lake Lotawana
Measured
57 kt (66 mph)
Reported by
LAW ENFORCEMENT
Coordinates
38.900, -94.317

Thunderstorm Wind, Jackson

When
August 29, 6:55 PM CST
Where
Jackson County, Lees Summit
Measured
57 kt (66 mph)
Reported by
LAW ENFORCEMENT
Coordinates
38.917, -94.383

Thunderstorm Wind, Jackson

When
August 29, 7:05 PM CST
Where
Jackson County, Grain Vly
Measured
57 kt (66 mph)
Reported by
LAW ENFORCEMENT
Coordinates
39.017, -94.200

Thunderstorm Wind, Clay

When
August 29, 7:55 PM CST
Where
Clay County, Excelsior Spgs
Measured
57 kt (66 mph)
Property damage
$8,000
Reported by
LAW ENFORCEMENT
Coordinates
39.350, -94.233

Tree down on roof of house.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, August 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5264904, 5264905, 5264898, 5264899, 5264900, 5264906, 5264894, 5264895, 5264896, 5264901, 5264902, 5264903, 5264897.